skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Kähler uniformization from holographic renormalization group flows of M5-branes

Abstract

In this study, we initiate the study of holographic renormalization group flows for the metric of four-manifolds. In particular, we derive a set of equations which govern the evolution of a generic Kähler four-manifold along the renormalization group flow in seven-dimensional gauged supergravity. The physical eleven-dimensional M-theory setup is given by a stack of M5-branes wrapping a calibrated Kähler four-cycle inside a Calabi-Yau threefold. By topologically twisting the theory in the ultraviolet, we may choose an arbitrary Kähler metric on the four-cycle as an asymptotic boundary condition. We find that at the infrared fixed point, we reach a Kähler-Einstein metric, which can be interpreted as an indication of “uniformizing” behavior of the flow.

Authors:
 [1]
  1. California Inst. of Technology (CalTech), Pasadena, CA (United States). Walter Burke Inst. of Theoretical Physics
Publication Date:
Research Org.:
California Inst. of Technology, Pasadena, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP) (SC-25)
OSTI Identifier:
1501465
Grant/Contract Number:  
SC0011632
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2018; Journal Issue: 8; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
71 CLASSICAL AND QUANTUM MECHANICS, GENERAL PHYSICS; AdS-CFT Correspondence; M-Theory; Renormalization Group; Supergravity Models

Citation Formats

Fluder, Martin. Kähler uniformization from holographic renormalization group flows of M5-branes. United States: N. p., 2018. Web. doi:10.1007/jhep08(2018)046.
Fluder, Martin. Kähler uniformization from holographic renormalization group flows of M5-branes. United States. doi:10.1007/jhep08(2018)046.
Fluder, Martin. Fri . "Kähler uniformization from holographic renormalization group flows of M5-branes". United States. doi:10.1007/jhep08(2018)046. https://www.osti.gov/servlets/purl/1501465.
@article{osti_1501465,
title = {Kähler uniformization from holographic renormalization group flows of M5-branes},
author = {Fluder, Martin},
abstractNote = {In this study, we initiate the study of holographic renormalization group flows for the metric of four-manifolds. In particular, we derive a set of equations which govern the evolution of a generic Kähler four-manifold along the renormalization group flow in seven-dimensional gauged supergravity. The physical eleven-dimensional M-theory setup is given by a stack of M5-branes wrapping a calibrated Kähler four-cycle inside a Calabi-Yau threefold. By topologically twisting the theory in the ultraviolet, we may choose an arbitrary Kähler metric on the four-cycle as an asymptotic boundary condition. We find that at the infrared fixed point, we reach a Kähler-Einstein metric, which can be interpreted as an indication of “uniformizing” behavior of the flow.},
doi = {10.1007/jhep08(2018)046},
journal = {Journal of High Energy Physics (Online)},
number = 8,
volume = 2018,
place = {United States},
year = {2018},
month = {8}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Save / Share:

Works referenced in this record:

Comments on string dynamics in six dimensions
journal, July 1996


N = 2 dualities
journal, August 2012


Moduli of half conformally flat structures
journal, December 1993


The topology of four-dimensional manifolds
journal, January 1982


Universal RG flows across dimensions and holography
journal, December 2017

  • Bobev, Nikolay; Crichigno, P. Marcos
  • Journal of High Energy Physics, Vol. 2017, Issue 12
  • DOI: 10.1007/JHEP12(2017)065

A supergravity dual of a (1,0) field theory in six dimensions
journal, October 1998


Kähler-Einstein metrics with positive scalar curvature
journal, September 1997


Gauged maximally extended supergravity in seven dimensions
journal, August 1984


Fivebranes wrapped on associative three-cycles
journal, April 2001


Topological quantum field theory
journal, September 1988

  • Witten, Edward
  • Communications in Mathematical Physics, Vol. 117, Issue 3
  • DOI: 10.1007/BF01223371

Monopoles, duality and chiral symmetry breaking in N = 2 supersymmetric QCD
journal, December 1994


On the ricci curvature of a compact kähler manifold and the complex monge-ampére equation, I
journal, May 1978

  • Yau, Shing-Tung
  • Communications on Pure and Applied Mathematics, Vol. 31, Issue 3
  • DOI: 10.1002/cpa.3160310304

Three-manifolds with positive Ricci curvature
journal, January 1982


Four-Dimensional Wall-Crossing via Three-Dimensional Field Theory
journal, July 2010

  • Gaiotto, Davide; Moore, Gregory W.; Neitzke, Andrew
  • Communications in Mathematical Physics, Vol. 299, Issue 1
  • DOI: 10.1007/s00220-010-1071-2

Calibrations and Intersecting Branes
journal, May 1999

  • Gibbons, G. W.; Papadopoulos, G.
  • Communications in Mathematical Physics, Vol. 202, Issue 3
  • DOI: 10.1007/s002200050597

BPS M5-branes as defects for the 3d-3d correspondence
journal, November 2014

  • Bah, Ibrahima; Gabella, Maxime; Halmagyi, Nick
  • Journal of High Energy Physics, Vol. 2014, Issue 11
  • DOI: 10.1007/JHEP11(2014)112

M theory and singularities of exceptional holonomy manifolds
journal, March 2004


D-branes and topological field theories
journal, March 1996


An obstruction to the existence of Einstein K�hler metrics
journal, October 1983


Nonlinear models in 2 + ε dimensions
journal, September 1985


Branes and Calibrated Geometries
journal, May 1999

  • Gauntlett, Jerome P.; Lambert, Neil D.; West, Peter C.
  • Communications in Mathematical Physics, Vol. 202, Issue 3
  • DOI: 10.1007/s002200050596

Consistency of the AdS7×S4 reduction and the origin of self-duality in odd dimensions
journal, August 2000


Supersymmetric cycles in exceptional holonomy manifolds and Calabi-Yau four-folds
journal, November 1996


AdS/CFT dual pairs from M5-branes on Riemann surfaces
journal, June 2012


3-Manifolds and 3d indices
journal, January 2013

  • Dimofte, Tudor; Gaiotto, Davide; Gukov, Sergei
  • Advances in Theoretical and Mathematical Physics, Vol. 17, Issue 5
  • DOI: 10.4310/ATMP.2013.v17.n5.a3

Holographic Uniformization
journal, February 2013

  • Anderson, Michael T.; Beem, Christopher; Bobev, Nikolay
  • Communications in Mathematical Physics, Vol. 318, Issue 2
  • DOI: 10.1007/s00220-013-1675-4

Gauge Theories Labelled by Three-Manifolds
journal, December 2013

  • Dimofte, Tudor; Gaiotto, Davide; Gukov, Sergei
  • Communications in Mathematical Physics, Vol. 325, Issue 2
  • DOI: 10.1007/s00220-013-1863-2

Consistent nonlinear KK reduction of 11d supergravity on AdS7×S4 and self-duality in odd dimensions
journal, December 1999


Monopoles and four-manifolds
journal, January 1994


Fivebranes, membranes and non-perturbative string theory
journal, December 1995


The Yang-Mills Equations over Riemann Surfaces
journal, March 1983

  • Atiyah, M. F.; Bott, R.
  • Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 308, Issue 1505
  • DOI: 10.1098/rsta.1983.0017

Two-dimensional SCFTs from wrapped branes and c-extremization
journal, June 2013

  • Benini, Francesco; Bobev, Nikolay
  • Journal of High Energy Physics, Vol. 2013, Issue 6
  • DOI: 10.1007/JHEP06(2013)005

M-fivebranes wrapped on supersymmetric cycles. II
journal, March 2002


Exact Two-Dimensional Superconformal R Symmetry and c Extremization
journal, February 2013


AdS spacetimes from wrapped M5 branes
journal, November 2006

  • Gauntlett, Jerome P.; Conamhna, Oisín A. P. Mac; Mateos, Toni
  • Journal of High Energy Physics, Vol. 2006, Issue 11
  • DOI: 10.1088/1126-6708/2006/11/053

Embedding AdS black holes in ten and eleven dimensions
journal, October 1999


Supergravity Description of Field Theories on Curved Manifolds and a no go Theorem
journal, February 2001

  • Maldacena, Juan; NuÑEz, Carlos
  • International Journal of Modern Physics A, Vol. 16, Issue 05
  • DOI: 10.1142/S0217751X01003937

Electric-magnetic duality, monopole condensation, and confinement in N=2 supersymmetric Yang-Mills theory
journal, September 1994


Global geometry of the supersymmetric AdS 3 / CFT 2 correspondence in M-theory
journal, August 2007

  • Figueras, Pau; Mac Conamhna, Oisín A. P.; Ó Colgáin, Eoin
  • Physical Review D, Vol. 76, Issue 4
  • DOI: 10.1103/PhysRevD.76.046007

Deformation of K�hler matrics to K�hler-Einstein metrics on compact K�hler manifolds
journal, June 1985


Liouville Correlation Functions from Four-Dimensional Gauge Theories
journal, January 2010

  • Alday, Luis F.; Gaiotto, Davide; Tachikawa, Yuji
  • Letters in Mathematical Physics, Vol. 91, Issue 2
  • DOI: 10.1007/s11005-010-0369-5

Three dimensional manifolds, Kleinian groups and hyperbolic geometry
journal, May 1982


Four-dimensional SCFTs from M5-branes
journal, June 2012

  • Bah, Ibrahima; Beem, Christopher; Bobev, Nikolay
  • Journal of High Energy Physics, Vol. 2012, Issue 6
  • DOI: 10.1007/JHEP06(2012)005